Affordable Access

Publisher Website

A boundary integral solution to the prismatic beam problem

Authors
Journal
Computers & Structures
0045-7949
Publisher
Elsevier
Publication Date
Volume
31
Issue
4
Identifiers
DOI: 10.1016/0045-7949(89)90328-3

Abstract

Abstract The classic problem of bending of a prismatic beam by a transverse force applied parallel to one of its principal axes is reviewed from a different analytical standpoint. It is demonstrated that considerable advantages over common analysis techniques are the result when the governing equations of the problem are recast as boundary integral equations. The final numerical formulation is generally applicable to any prismatic, elastic cantilever beam with a simply-connected cross-sectional area. A derivation of the method, an outline of the numerical procedure, and two examples demonstrating the validity of the method are presented.

There are no comments yet on this publication. Be the first to share your thoughts.